Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 15, 2015, 5:54 PM CDT for Henry County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 15, 2015, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS53 KEAX 152254
SVREAX
MOC083-152330-
/O.NEW.KEAX.SV.W.0201.150715T2254Z-150715T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LOWRY CITY...OR 12 MILES SOUTHEAST OF CLINTON...MOVING EAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEEPWATER...COAL...BROWNINGTON AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9379 3821 9385 3828 9387 3839 9352
3821 9353 3821 9354 3822 9356 3820 9356
TIME...MOT...LOC 2253Z 251DEG 9KT 3822 9363
HAIL...1.00IN
WIND...60MPH
$$
PMM2 follow-up statements
453
WWUS53 KEAX 152312
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT WED JUL 15 2015
MOC083-152330-
/O.CON.KEAX.SV.W.0201.000000T0000Z-150715T2330Z/
HENRY MO-
612 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN HENRY COUNTY...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WARSAW...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEEPWATER...COAL...BROWNINGTON AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9379 3821 9379 3830 9382 3839 9352
3821 9353 3821 9354 3822 9356 3820 9356
TIME...MOT...LOC 2312Z 251DEG 9KT 3824 9357
HAIL...1.00IN
WIND...60MPH
$$
PMM036
WWUS53 KEAX 152330
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED JUL 15 2015
MOC083-152339-
/O.EXP.KEAX.SV.W.0201.000000T0000Z-150715T2330Z/
HENRY MO-
630 PM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3820 9379 3821 9379 3830 9382 3839 9352
3821 9353 3821 9354 3822 9356 3820 9356
TIME...MOT...LOC 2325Z 251DEG 9KT 3824 9357
$$
PMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:02 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 15, 4:02 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 402 PM CDT WED JUL 15 2015 .DISCUSSION... Issued at 401 PM CDT WED JUL 15 2015 This evening - Tonight: The main concern in the short term is the potential for severe weather this evening in which large hail, damaging winds and a few tornadoes will be possible mainly west of I-35. However, this afternoon's showers and thunderstorms may limit that potential. Models have not been handling the evolving situation well this afternoon and currently would suggest temperatures in the upper 80s to mid 90s across western Missouri and eastern Kansas. Temperatures however remain in the the upper 70s and lower 80s which has limited instability. That being said, 40-50kts of 0-6KM shear is analyzed across extreme northwestern Missouri however instability is significantly lower than models suggest but still a modest 1000- 1500J/Kg of MLCAPE. Further south across southeast Kansas a cu deck has developed in an area of extreme instability but weak shear. these will be the two areas to monitor for storm development. However, it is the northern area that will have the potential for severe storms. If storms do develop it will occur on the backside of current storms across north central Kansas where temperatures have warmed into the lower 90s and dewpoints have risen under WAA. If these thunderstorms do develop with the good shear over those areas, it is possible for supercells to develop and move into northwestern Missouri. It is these storms that would be capable of damaging winds large hail and possibly a tornado. Otherwise, later tonight, a wave is expected to eject out the western Plains and move into the area as a 40-50KT LLJ develops and noses into southeastern Nebraska/southwest Iowa. An overnight MCS is expected to develop mainly north of the area however, the southern periphery f that complex will bring showers and thunderstorms to northern Missouri. Tomorrow through Tomorrow night: Once the overnight MCS clears the area tomorrow morning, temperatures are expected to warm quickly into the upper 80s to mid 90s. This will lead to strong instability during the day tomorrow. This will allow for the possibility of thunderstorm development on any outflow that could trigger storm. Shear is expected to be weak so storms main be more pulse-like in nature. However, isolated severe storms may be possible with damaging winds and large hail. Thursday night a LLJ is again expected to develop and models suggest the possibility of additional thunderstorm development as an upper level shortwave traverses the area. Friday through Saturday: This period should remain relatively dry as the upper level ridge builds north into the area and the storm track should shift north of the area. The best chance for thunderstorm activity would be extreme northern Missouri. Also, with the ridge building across the area, highs should warm into the low to perhaps mid 90s. Sunday - Wednesday: An upper trough will dig southward into the Plains and Upper Midwest pushing a cold front into the area. Scattered showers and thunderstorms will develop along this front during the day. This front is expected to be slow mover and not exit the area until Monday morning. Conditions look mainly dry beyond Monday morning as an upper level ridge looks to build back over the area by midweek. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1220 PM CDT WED JUL 15 2015 Nearby precipitation will continue to move east away from the terminal sites through the early afternoon hours. Cloud layer will likely stay in place Wednesday afternoon, though may see a brief scattering periodically. Afternoon convection will be the main impact though confidence is lacking, given the current cloud cover and weak signals with model guidance. Conditions will improve by the end of the period with gradually scattering clouds by Thursday morning. Overnight convection is possible for areas further north, in particular KSTJ, but this will likely remain outside of the KC terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Welsh/Metz/Chandler
Hazardous weather outlook, Jul 15, 5:03 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT WED JUL 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED SEVERE STORMS TODAY AND TONIGHT ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE ACTIVITY. WARM AND HUMID CONDITIONS WILL CONTINUE TODAY...WITH AFTERNOON HEAT INDEX VALUES REACHING IN THE UPPER 90 TO LOWER 100 DEGREE RANGE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM AND HUMID CONDITIONS WILL CONTINUE RIGHT THROUGH THE UPCOMING WEEKEND. HEAT INDEX VALUES WILL REACH THE UPPER 90 TO LOWER 100 DEGREE RANGE MOST AFTERNOONS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:58 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 47 min |
| Jul 15, 9:34 AM CDT | Special Weather Statement | EAX | Jackson | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.